Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173



Quasiconformal stability of Kleinian groups and an embedding of a space of flat conformal structures

Author: Hiroyasu Izeki
Journal: Conform. Geom. Dyn. 4 (2000), 108-119
MSC (2000): Primary 58H15; Secondary 53A30
Published electronically: December 13, 2000
MathSciNet review: 1799652
Full-text PDF

Abstract | References | Similar Articles | Additional Information


We show the quasiconformal stability for torsion-free convex cocompact Kleinian groups acting on higher dimensional hyperbolic spaces. As an application, we prove an embedding theorem of a space of flat conformal structures on a certain class of compact manifolds.

References [Enhancements On Off] (What's this?)

  • 1. J. W. Anderson and A. C. Rocha, Analyticity of Hausdorff dimension of limit sets of Kleinian groups, Ann. Acad. Sci. Fenn. Math. 22 (1997), 349-364. MR 99a:30039
  • 2. M. Bestvina, Degenerations of the hyperbolic space, Duke Math. J. 56 (1988), 143-161. MR 89m:57011
  • 3. M. Bourdon, Thesis.
  • 4. R. D. Canary, D. B. A. Epstein and P. Green, Notes on notes of Thurston, Analytical and Geometric Aspects of Hyperbolic Spaces, ed., D. B. A. Epstein, London Math. Soc. Lecture Note Series 111, Cambridge University Press, Cambridge, 1987, 3-92. MR 89e:57008
  • 5. F. W. Gehring, Topics in quasiconformal mappings, in quasiconformal space mappings, ed., M. Vuorinen, Lecture Notes in Math., 1508, Springer-Verlag, Berlin-Heidelberg-New York, 1992, 20-38. CMP 93:02
  • 6. W. M. Goldman, Geometric structures on manifolds and varieties of representations, Contemporary Math. 74 (1988), 169-198. MR 90i:57024
  • 7. H. Izeki, Limit sets of Kleinian groups and conformally flat Riemannian manifolds, Invent. Math. 122 (1995), 603-625. MR 96i:53019
  • 8. -, The Teichmüller distance on the space of flat conformal structures, Conform. Geom. Dyn. 2 (1998), 1-24. MR 98k:58034
  • 9. H. Izeki and S. Nayatani, Canonical metrics on the domain of discontinuity of a Kleinian group, Séminaire de théorie spectrale et géometrie 16 (1998), 9-32. MR 2000a:53018
  • 10. Y. Kamishima, Conformally flat manifolds whose development maps are not surjective, I, Trans. Amer. Math. Soc. 294 (1986) 607-623. MR 87g:57060
  • 11. J. Lelong-Ferrand, Transformations conformes et quasi-conformes des variété riemanniennes compactes (démonstration de la conjecture de A. Lichenerowicz), Acad. Roy. Belg. Sci. Mém. Coll. 8 (2), 39 (1971). MR 48:1100
  • 12. A. Marden, The geometry of finitely generated Kleinian groups, Ann. of Math. 99 (1974), 383-462. MR 50:2485
  • 13. S. Matsumoto, Foundations of flat conformal structure, Advanced Studies in Pure Math. 20 (1992), 167-261. MR 93m:57014
  • 14. K. Matsuzaki, Geometric finiteness, quasiconformal stability and surjectivity of the Bers map for Kleinian groups, Tôhoku Math. J. 43 (1991), 327-336. MR 92h:30086
  • 15. J. W. Morgan, Group actions on trees and the compactification of the space of classes of $\text{SO}(n,1)$-representations, Topology 25 (1986), 1-33. MR 87h:20062
  • 16. J. Morgan and P. Shalen, Valuations, trees, and degenerations of hyperbolic structures, I, Ann. of Math. 120 (1984), 401-476. MR 86f:57011
  • 17. S. Nayatani, Patterson-Sullivan measure and conformally flat metrics, Math. Z. 225 (1997), 115-131. MR 98g:53072
  • 18. P. J. Nicholls, The ergodic theory of discrete groups, London Math. Soc. Lect. Notes Series 143, Cambridge University Press, 1989. MR 91i:58104
  • 19. S. J. Patterson, The exponent of convergence of Poincaré series, Monatsh. Math. 82 (1976), 297-315. MR 54:13072
  • 20. -, The limit set of a Fuchsian group, Acta Math. 136 (1976), 241-273. MR 56:8841
  • 21. -, Lectures on measures on limit sets of Kleinian groups, in Analytical and Geometric Aspects of Hyperbolic Spaces ed. D. B. A. Epstein, London Math. Soc. Lecture Notes Series 111, Cambridge University Press, Cambridge, 1987, 281-323. MR 89b:58122
  • 22. F. Paulin, Topologie de Gromov équivariantes, structures hyperboliques et arbres réels, Invent. Math. 94 (1988), 53-80. MR 90d:57015
  • 23. R. Schoen and S. T. Yau, Conformally flat manifolds, Kleinian groups and scalar curvature, Invent. Math. 92 (1988), 47-71. MR 89c:58139
  • 24. D. Sullivan, The density at infinity of a discrete group of hyperbolic motions, Inst. Hautes Études Sci. Publ. Math. 50 (1979), 171-202. MR 81b:58031
  • 25. -, Discrete conformal groups and measurable dynamics, Bull. Amer. Math. Soc. 6 (1982), 57-73. MR 83c:58066
  • 26. -, Entropy, Hausdorff measures old and new, and limit sets of geometrically finite Kleinian groups, Acta Math. 153 (1984), 259-277. MR 86c:58093
  • 27. P. Tukia, On isomorphisms of geometrically finite Möbius groups, Inst. Hautes Études Sci. Publ. Math. 61 (1985), 171-214. MR 87j:30110

Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2000): 58H15, 53A30

Retrieve articles in all journals with MSC (2000): 58H15, 53A30

Additional Information

Hiroyasu Izeki
Affiliation: Mathematical Institute, Tohoku University, Sendai 980-8578, Japan

Keywords: Conformally flat, quasiconformal stability
Received by editor(s): April 7, 2000
Published electronically: December 13, 2000
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society